Statistical mechanics of hard spheres: the scaled particle theory of the hard sphere fluid revisited

International Journal of Mathematical Physics

View Publication Info
 
 
Field Value
 
Title Statistical mechanics of hard spheres: the scaled particle theory of the hard sphere fluid revisited
 
Creator Baeyens, Bruno
 
Subject Hard sphere fluid; scaled particle theory; contact cor; relation function; series expansion; compressibility factors; virial co; efficients
 
Description The aim of this paper is to exhaust the possibilities offered by the scaled particle theory as far as possible and to confirm the reliability of the virial coefficients found in the literature, especially the estimated ones: B i for i > 11. In a previous article (J.Math.Phys.36,201,1995) a theoretical equation of state for the hard sphere fluid was derived making use of the ideas of the so called scaled particle theory which has been developed by Reiss et al.(J.Chem.Phys.31,369,1959). It contains two parameters which could be calculated. The equation of state agrees with the simulation data up to high densities, where the fluid is metastable. The derivation was besed on a generalized series expansion. The virial coefficients B 2 , B 3 and B 4 are exactly reproduced and B 5 , B 6 and B 7 to within small deviations, but the higher ones up to B 18 are systematically and significantly smaller than the values found in the literature. The scaled particle theory yields a number of equations of which only four were used. In this paper we make use of seven equations to calculate the compressibility factors of the fluid. They agree with the simulation data slightly better than those yielded by the old equation. Moreover, the differences between the calculated virial coefficients B i and those found in the literature up to B 18 are very small (less than 4 percent).
 
Publisher Whioce Publishing Pte Ltd
 
Contributor
 
Date 2018-07-27
 
Type info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion
Peer-reviewed Article
 
Format application/pdf
 
Identifier http://ojs.whioce.com/index.php/ijmp/article/view/757
10.18063/ijmp.v1i1.757
 
Source International Journal of Mathematical Physics; Vol 1, No 1 (Published)
2630-4600
 
Language eng
 
Relation http://ojs.whioce.com/index.php/ijmp/article/view/757/464
http://ojs.whioce.com/index.php/ijmp/article/downloadSuppFile/757/261
 
Rights Copyright (c) 2018 Bruno Baeyens
http://creativecommons.org/licenses/by-nc/4.0
 

Contact Us

The PKP Index is an initiative of the Public Knowledge Project.

For PKP Publishing Services please use the PKP|PS contact form.

For support with PKP software we encourage users to consult our wiki for documentation and search our support forums.

For any other correspondence feel free to contact us using the PKP contact form.

Find Us

Twitter

Copyright © 2015-2018 Simon Fraser University Library